Alert archive / Texas / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS San Angelo, TX
NWS San Angelo, TX issued this winter storm watch at Feb 12, 2021, 4:34 AM CST for 24 counties in Texas. It took effect at Feb 14, 2021, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 4:34 AM CST (10:34 UTC)
- In effect from
- Feb 14, 2021, 6:00 AM CST
- Expired
- Feb 12, 2021, 2:58 PM CST
- In force
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793 WWUS44 KSJT 121034 WSWSJT URGENT - WINTER WEATHER MESSAGE National Weather Service San Angelo TX 434 AM CST Fri Feb 12 2021 TXZ054-064>066-071>073-076>078-139-154-155-168>170-122115- /O.NEW.KSJT.WS.A.0002.210214T1200Z-210215T1800Z/ /O.CON.KSJT.WW.Y.0004.000000T0000Z-210212T1500Z/ Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett- Schleicher-Sutton-Coleman-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 434 AM CST Fri Feb 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Areas of freezing drizzle. * WHERE...Portions of west central Texas south of a Sweetwater to Coleman to San Saba line. * WHEN...Until 9 AM CST Friday. * IMPACTS...Freezing drizzle will accumulate on surfaces, including area bridges and overpasses. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS.... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ TXZ049-098-099-113-114-127-128-140-122115- /O.NEW.KSJT.WS.A.0002.210214T1200Z-210215T1800Z/ Fisher-Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan- Brown- Including the cities of Gannon, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Brownwood, and Indian Creek 434 AM CST Fri Feb 12 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow accumulations and dangerous wind chills. Total snow accumulations in excess of 4 inches possible. Drifting snow is possible Sunday night. * WHERE...West Central Texas. * WHEN...Snow begins Sunday morning in the Big Country, spreading south into the Concho Valley Sunday afternoon and I-10 corridor Sunday night. The heaviest snow accumulations will be Sunday night. * IMPACTS...Near blizzard conditions may make travel difficult to impossible Sunday Night and Monday morning. Blowing and drifting snow will drop visibility to near zero at times. Dangerous wind chill readings of -10 to -20 could cause frost bite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Air temperatures in the single digits and colder may burst pipes. Pets and livestock will need extra protection. Use extra caution when using fireplaces, stoves, and space heaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
2 follow-up statements
666 WWUS44 KSJT 121456 WSWSJT URGENT - WINTER WEATHER MESSAGE National Weather Service San Angelo TX 856 AM CST Fri Feb 12 2021 TXZ054-064>066-071>073-076>078-139-154-155-168>170-122300- /O.EXT.KSJT.WW.Y.0004.000000T0000Z-210212T1700Z/ /O.CON.KSJT.WS.A.0002.210214T1200Z-210215T1800Z/ Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett- Schleicher-Sutton-Coleman-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 856 AM CST Fri Feb 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Areas of freezing drizzle. * WHERE...Portions of West Central Texas south of a Sweetwater to Coleman to San Saba line. * WHEN...For the Winter Weather Advisory, until 11 AM CST this morning. For the Winter Storm Watch, from Sunday morning through Monday morning. * IMPACTS...Freezing drizzle will accumulate on surfaces, including area bridges and overpasses. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TXZ049-098-099-113-114-127-128-140-122300- /O.CON.KSJT.WS.A.0002.210214T1200Z-210215T1800Z/ Fisher-Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan- Brown- Including the cities of Gannon, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Brownwood, and Indian Creek 856 AM CST Fri Feb 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow accumulations and dangerous wind chills. Total snow accumulations in excess of 4 inches possible. Drifting snow is possible Sunday night. * WHERE...West Central Texas. * WHEN...Snow begins Sunday morning in the Big Country, spreading south into the Concho Valley Sunday afternoon and I- 10 corridor Sunday night. The heaviest snow accumulations will be Sunday night. * IMPACTS...Near blizzard conditions may make travel difficult to impossible Sunday Night and Monday morning. Blowing and drifting snow will drop visibility to near zero at times. Dangerous wind chill readings of 10 -to 20 -could cause frost bite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Air temperatures in the single digits and colder may burst pipes. Pets and livestock will need extra protection. Use extra caution when using fireplaces, stoves, and space heaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
531 WWUS44 KSJT 122058 WSWSJT URGENT - WINTER WEATHER MESSAGE National Weather Service San Angelo TX 258 PM CST Fri Feb 12 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131100- /O.UPG.KSJT.WS.A.0002.210214T1200Z-210215T1800Z/ /O.NEW.KSJT.WS.W.0003.210214T0600Z-210215T1800Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 258 PM CST Fri Feb 12 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO NOON CST MONDAY... * WHAT...Heavy snow accumulations and dangerous wind chills. Total snow accumulations of 3 to 6 inches expected. Blowing and drifting snow is expected Sunday night. * WHERE...All of West Central Texas. * WHEN...From midnight Saturday night to noon CST Monday. * IMPACTS...Near whiteout conditions. Power outages. Blowing and drifting snow will drop visibility to near zero at times. Travel could become impossible. The hazardous conditions will likely impact the morning commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Air temperatures in the single digits and colder may burst pipes. Pets and livestock will need extra protection. Use extra caution when using fireplaces, stoves, and space heaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 3:41 AM CST, 53 minutes earlier.
Area forecast discussion, Feb 12, 3:41 AM CST, 53 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 341 AM CST Fri Feb 12 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 307 AM CST Fri Feb 12 2021 Isentropic lift developed again late last night and continues into the early morning hours. Seems like it has so far mainly been confines from the Concho Valley southward, with a little drier air across the Big Country. Have issued a Winter Weather Advisory for much of West Central Texas until mid morning. Otherwise, another very cold day. Cold advection will continue so temperatures will struggle to climb very much throught he afternoon. Looks like temperatures will remain below freezing for the vast majority of the area. Cold again tonight with lows in the upper teens and lower 20s. Next shortwave will begin to approach late tonight. Some light precip possible moving into the western portions of the area, while the NAM is again showing a decent area of isentropic lift across the Hill Country. && .LONG TERM... (Saturday through Thursday) Issued at 307 AM CST Fri Feb 12 2021 ...Winter Storm Watch Sunday into Monday morning... Winter weather storm watch is being issued for 6 AM Sunday to Monday noon. Models indicate snow beginning in the Big Country in the morning, developing south into the Concho Valley in the afternoon, and I-10 corridor and NW Hill Country in the evening. Main snow accumulations start in the Big Country in the afternoon, with the heavy snow overnight across all of West Central Texas. Also, wind chills near near are expected in the Big Country Sunday morning and single digits south. Expected snow amounts are a little less than indicated yesterday...5 inches in the Big Country...4 inches Concho Valley east to Brownwood...and 2 to 3 inches along the I-10 corridor and San Saba County. The upper system does exit by Monday morning, but there is always some uncertainty. Indeed, one of the models, the ECMWF is a bit slower. Wind is one concern late Sunday afternoon and night. While most of the models have north winds of 15 to 20 mph, some, notably the GFS, has much stronger winds of 25 to 35 mph Sunday evening. If this does occur,snow/drifting snow may produce near blizzard conditions Sunday night. Ahead of the main Sunday system is a shortwave Saturday that may produce a combination of freezing rain, sleet and snow. Amounts look light at this time, but an winter advisory may be needed. The Concho Valley south to the I-10 corridor have the best chance of being affected. Wind chills Monday morning fall in the -8 to -17 range...with lows in the single digits. Temperature Tuesday morning do not look better and perhaps a couple degrees colder, but winds will not be as strong. But as the commercial goes...but wait there is more. Another upper system may affect the region mid week and bring another chance of winter precipitation and keeping the region in the cold. At this time it appears precipitation amounts will be low. && .AVIATION... (06Z TAFS) Issued at 1036 PM CST Thu Feb 11 2021 Mainly IFR ceilings expected across the terminals overnight, except for KABI where ceilings should remain in the MVFR range. Will also see some light fog and MVFR visibilities across the southern terminals overnight. Some improvement on Friday, with ceilings lifting to MVFR across all terminals by mid morning. Expect light north to northeast winds through the period. && .PRELIMINARY POINT TEMPS/POPS... Abilene 25 19 24 17 / 5 5 20 10 San Angelo 27 22 29 20 / 5 10 40 10 Junction 30 23 32 21 / 5 0 30 10 Brownwood 28 21 27 20 / 5 5 20 10 Sweetwater 23 19 23 16 / 5 10 30 10 Ozona 29 25 31 25 / 0 10 50 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Sunday morning through Monday morning for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell- Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba- Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. Winter Weather Advisory until 9 AM CST this morning for Coke- Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard- Nolan-Runnels-San Saba-Schleicher-Sterling-Sutton-Tom Green. && SHORT TERM...15 LONG TERM....04 AVIATION...24
Hazardous weather outlook, Feb 11, 1:55 PM CST, 14 hours 39 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 155 PM CST Thu Feb 11 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 155 PM CST Thu Feb 11 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Areas of freezing rain, and sleet will continue through this evening mainly across the northern Edwards Plateau, southern Concho Valley, and northwest Hill Country resulting in dangerous travel conditions, especially across bridges and overpasses. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Expect frigid temperatures Friday through Tuesday morning across all of West Central Texas. Wind chill values Monday and Tuesday mornings will be in the low single digits to several degrees below zero for much of the area. Temperatures this cold could pose a danger to livestock, crops, outdoor plants, exposed pipes, and people not taking the proper precautions. The next weather system will bring a chance of light snow across much of the area on Saturday. A second, stronger weather system could bring a few to several inches of snow to the region Sunday through Monday morning. This second system could result in significant travel impacts due to reduced visibilities in blowing snow and icy road conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 12:01 AM CST | Winter Weather Advisory | SJT | Coke, Coleman, Concho, Crockett, Irion, Kimble and 10 more | 11 hr |
| Feb 12, 2:58 PM CST | Winter Storm Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 69 hr |
Nearby
Winter Storm Watches in Texas, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.